Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 255, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 15, 2011, 1:07 PM CDT for Bledsoe County, Meigs County, Rhea County, Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 1:07 PM CDT (18:07 UTC)
- Expired
- Jun 15, 2011, 1:32 PM CDT
- In force
- 25 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Meigs County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 1:15 PM CDT | HAIL 0.88 | Pikeville, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 11:52 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
895 WUUS54 KMRX 151807 SVRMRX TNC007-121-143-151845- /O.NEW.KMRX.SV.W.0255.110615T1807Z-110615T1845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 207 PM EDT WED JUN 15 2011 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLEDSOE COUNTY IN EAST TENNESSEE... MEIGS COUNTY IN EAST TENNESSEE... RHEA COUNTY IN EAST TENNESSEE... * UNTIL 245 PM EDT/145 PM CDT/ * AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PIKEVILLE...AND MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE... PIKEVILLE...DAYTON...SPRING CITY...EVENSVILLE AND OLD WASHINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING/700 PM CDT WEDNESDAY EVENING/ FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE. && LAT...LON 3571 8482 3544 8490 3555 8536 3563 8535 TIME...MOT...LOC 1807Z 272DEG 27KT 3558 8527 $$ DGS
2 follow-up statements
191 WWUS54 KMRX 151822 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 222 PM EDT WED JUN 15 2011 TNC007-121-143-151845- /O.CON.KMRX.SV.W.0255.000000T0000Z-110615T1845Z/ RHEA TN-BLEDSOE TN-MEIGS TN- 222 PM EDT WED JUN 15 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT/145 PM CDT/ FOR MEIGS...BLEDSOE AND RHEA COUNTIES... AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF PIKEVILLE...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SPRING CITY AROUND 240 PM EDT. OTHER LOCATIONS AFFECTED BY THIS SEVERE THUNDERSTORM INCLUDE EVENSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING/700 PM CDT WEDNESDAY EVENING/ FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE. && LAT...LON 3558 8523 3564 8522 3571 8482 3552 8488 TIME...MOT...LOC 1822Z 263DEG 34KT 3562 8508 $$ DGS
477 WWUS54 KMRX 151832 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 232 PM EDT WED JUN 15 2011 TNC007-121-143-151842- /O.CAN.KMRX.SV.W.0255.000000T0000Z-110615T1845Z/ RHEA TN-BLEDSOE TN-MEIGS TN- 232 PM EDT WED JUN 15 2011 ...THE SEVERE THUNDERSTORM WARNING FOR MEIGS...BLEDSOE AND RHEA COUNTIES IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING/700 PM CDT WEDNESDAY EVENING/ FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE. LAT...LON 3558 8523 3564 8522 3571 8482 3552 8488 TIME...MOT...LOC 1832Z 263DEG 34KT 3563 8496 $$ DGS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:00 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 15, 9:00 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT WED JUN 15 2011 .DISCUSSION... CURRENT SURFACE ANALYSIS SHOWS A NORTHWEST-TO-SOUTHEAST ORIENTED FRONTAL BOUNDARY GENERALLY ALONG A PADUCAH KY TO HUNTSVILLE AL TO MACON GA LINE. THIS FRONTAL BOUNDARY IS PROGGED TO SLOWLY MOVE NORTHWARD TODAY AS A WARM FRONT...AS 850 MB SOUTHERLY WINDS INCREASE AHEAD OF A LOW PRESSURE SYSTEM OVER THE MID WEST. AS A RESULT... DEWPOINTS SHOULD SLOWLY RISE TODAY ACROSS THE FORECAST AREA...WITH BOTH THE NAM AND GFS MODELS INDICATING A MODERATELY TO POTENTIALLY VERY UNSTABLE AIR MASS DEVELOPING BY LATE AFTERNOON AND EARLY EVENING. WITH A DECENT MID-LEVEL WIND FLOW DEVELOPING AHEAD OF THIS WARM FRONT BY LATE THIS AFTERNOON AND ALSO AHEAD OF A COLD FRONT BY LATER THIS EVENING...IT APPEARS THAT THERE SHOULD BE A GOOD COVERAGE OF CONVECTION DEVELOPING OVER THE FORECAST AREA WITH THE POSSIBILITY OF SOME SEVERE TSTORMS. THE MAIN THREATS APPEAR TO BE DAMAGING WINDS AND LARGE HAIL...BUT THE INCREASING WIND FLOW BY LATE THIS AFTERNOON AND EVENING COULD ENCOURAGE THE DEVELOPMENT OF A FEW SUPERCELLS WITH THE POSSIBILITY OF AN ISOLATED TORNADO OR TWO. OVERALL...WILL PLAN TO UPDATE THE FORECAST THIS MORNING TO RAISE POPS A LITTLE FOR THIS AFTERNOON...AND TO MENTION THE POSSIBILITY OF SOME SEVERE STORMS. WILL ALSO TWEAK TEMPS A LITTLE ACCORDING TO THE LATEST TRENDS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 88 67 91 66 92 / 60 60 20 20 20 KNOXVILLE AIRPORT, TN 86 66 87 64 89 / 60 60 30 20 20 OAK RIDGE, TN 86 66 87 63 87 / 60 60 20 20 20 TRI CITIES AIRPORT, TN 83 61 82 56 86 / 50 70 30 20 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG
Hazardous weather outlook, Jun 15, 3:34 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 434 AM EDT WED JUN 15 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-160845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 434 AM EDT WED JUN 15 2011 /334 AM CDT WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...WITH A THREAT OF STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS OF 60 MPH OR GREATER WILL BE THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES DECREASE GRADUALLY EACH DAY...WITH ONLY A VERY SLIGHT CHANCE BY MONDAY AND TUESDAY...DUE TO A BUILDING UPPER RIDGE OF HIGH PRESSURE. THE THREAT OF STRONG TO MARGINALLY SEVERE STORMS IS VERY LOW FOR THURSDAY THROUGH TUESDAY...SO NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. TG
In the hours before
Special weather statement, Jun 15, 9:11 AM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1011 AM EDT WED JUN 15 2011 TNZ082-083-151515- BLEDSOE TN-RHEA TN- 911 AM CDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE AND RHEA COUNTIES UNTIL 1015 AM CDT /1115 AM EDT/... AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF SPENCER...MOVING EAST AT 30 MPH. SMALL HAIL...WIND GUSTS UP TO 50 MPH...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Local storm report, Jun 15, 12:24 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
124 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL ROCKWOOD 35.87N 84.68W
06/15/2011 E1.00 INCH ROANE TN LAW ENFORCEMENT
&&
SONEILLLocal storm report, Jun 15, 12:38 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
138 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL CHATTANOOGA 35.07N 85.26W
06/15/2011 E0.88 INCH HAMILTON TN TRAINED SPOTTER
&&
SONEILLLocal storm report, Jun 15, 12:42 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
142 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 5 SE CHATTANOOGA 35.01N 85.19W
06/15/2011 E1.00 INCH HAMILTON TN TRAINED SPOTTER
&&
SONEILLLocal storm report, Jun 15, 12:52 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
152 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL CHATTANOOGA 35.07N 85.26W
06/15/2011 M0.75 INCH HAMILTON TN OFFICIAL NWS OBS
OCCURRED AT LOVELL FIELD
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:42 AM CDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 63 min |
| Jun 15, 11:09 AM CDT | Severe Thunderstorm Warning | MRX | Marion | 66 min |
| Jun 15, 11:54 AM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Sequatchie | 66 min |
| Jun 15, 12:00 PM CDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 60 min |
| Jun 15, 12:05 PM CDT | Severe Thunderstorm Warning | MRX | Loudon, Meigs, Rhea, Roane | 25 min |
| Jun 15, 12:25 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Roane | 65 min |
| Jun 15, 12:41 PM CDT | Severe Thunderstorm Warning | MRX | Morgan | 64 min |
| Jun 15, 3:03 PM CDT | Areal Flood Advisory | MRX | Anderson, Blount, Jefferson, Knox, Loudon, Morgan and 2 more | 3 hr |
| Jun 15, 3:11 PM CDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 64 min |
| Jun 15, 3:36 PM CDT | Areal Flood Advisory | MRX | Bledsoe, Blount, Loudon, McMinn, Meigs, Monroe and 2 more | 3 hr |
| Jun 15, 3:59 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 61 min |
| Jun 15, 4:23 PM CDT | Severe Thunderstorm Warning | MRX | Bradley | 67 min |
| Jun 15, 4:28 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 62 min |
| Jun 15, 4:39 PM CDT | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more | 3 hr |
| Jun 15, 4:43 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 32 min |
| Jun 15, 4:54 PM CDT | Severe Thunderstorm Warning | MRX | Polk | 44 min |
| Jun 15, 5:00 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 60 min |
| Jun 15, 5:16 PM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 37 min |
| Jun 15, 5:29 PM CDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 61 min |
| Jun 15, 5:41 PM CDT | Severe Thunderstorm Warning | MRX | Bradley | 53 min |
| Jun 15, 6:00 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.